Alert archive / Georgia / Special Weather Statements in 2017
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Jul 15, 2017, 7:39 PM EDT for Jefferson County, Georgia. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 15, 2017, 7:39 PM EDT (23:39 UTC)
- Expired
- Jul 15, 2017, 8:15 PM EDT
- In force
- 36 min
- Issued by
- NWS Atlanta, GA
- Hail
- 0.25 in
- Wind
- 40
County Jefferson County, GA
The radar
The Robins AFB radar (KJGX), 108 km from the middle of the area, began a volume at 23:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 11.7 hours before the alert went out and 204 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 166 J/kg
- Mixed-layer CIN
- -129 J/kg
- Mixed-layer LCL
- 1305 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- 19 m²/s²
- 0-3 km storm-relative helicity
- 11 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
975
WWUS82 KFFC 152339
SPSFFC
Special Weather Statement
National Weather Service Peachtree City GA
739 PM EDT SAT JUL 15 2017
GAZ076-160015-
Jefferson GA-
739 PM EDT SAT JUL 15 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN JEFFERSON COUNTY
UNTIL 815 PM EDT...
At 739 PM EDT...a strong thunderstorm was near Stapletons Crossroads,
or 8 miles north of Louisville...moving east at 10 mph.
HAZARD...Winds up to 40 mph and pea sized hail.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Louisville, Wrens, Stapleton, Matthews, Stellaville and Stapletons
Crossroads.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately.
LAT...LON 3315 8227 3307 8229 3295 8228 3304 8253
3322 8250 3324 8224 3321 8224
TIME...MOT...LOC 2339Z 281DEG 9KT 3312 8245
HAIL...0.25IN
WIND...40MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jul 15, 7:38 PM EDT, 1 minute earlier.
Area forecast discussion, Jul 15, 7:38 PM EDT, 1 minute before
Area Forecast Discussion National Weather Service Peachtree City GA 738 PM EDT Sat Jul 15 2017 .UPDATE... Area of convection has shifted into central GA with north GA seeing only isolated showers. Do not see any redevelopment of convection across north GA so have dropped the pops to slight chance. The convection central Georgia will diminish through the evening hours and have made a few adjustments to the pops for this evening. Rest of the forecast looks on track. && .PREV DISCUSSION... /Issued 324 PM EDT Sat Jul 15 2017/ SHORT TERM /Tonight through Sunday Night/... The Bermuda High which was controlling much of our sensible weather this past week is now being undercut by an approaching front. Aloft, we can see the midlevel trough is pivoting south through the mid- Atlantic region with a trailing cold front eventually working its way through the Appalachians. We expect that this front will push through northern GA this afternoon/evening before becoming stall across central GA. This will mean better coverage of shower/thunderstorms through the period. So lets break things down a bit. This afternoon/Overnight: As the front moves through northern GA, expect to see the best activity across our northern tier through mid- afternoon. As the front continues south, this will be the axis for the better precipitation activity. Given sufficient insulation and instability, discrete/less organized storms are possible south of the boundary. With MUCAPE values around 2000J/kg this afternoon, marginal lapse rates and DCAPE around 500-1000J/kg, the main impacts from these storms will be the strong gusty winds, frequent lightning and hail. Also with weak steering flow, high PWAT values and elevated warm cloud height, heavy rain leading to localized flooding is also a potential. It appears that the best time to see this convection across metro ATL will be mid afternoon into the early evening. The front will move south of the metro later this afternoon allowing the boundary to interact with more unstable air across central GA. Thus, expect there to be better coverage of thunderstorms south of I-20 later this afternoon into the evening, especially from a line from Columbus to Macon and eastward. Coverage should diminish a bit tonight with loss of heating. However, given we have a bit more upper level support, can not rule out isolated shower/thunderstorms, especially along or just south of the metro. Sunday: With the boundary stalled somewhere across central GA, this will be the axis by which we see redevelopment of showers/thunderstorms. That will mean less coverage across the north and more coverage across central GA. We will likely see the potential for strong to a few severe thunderstorms on Sunday as well. While there may be sufficient cloud coverage across central GA which may inhibit insulation and thus cut down on the instability across the region, there is still plenty of upper level support with a series of impulses riding the weak trough. This should be enough to warrant pretty good coverage of precipitation. Also, with the stalled front we may see training of storms which could lead to localized flooding. Therefore, the main threat will be gusty winds, frequent lighting and heavy precipitation. Sunday Night: While some models show convection dwindling during the late evening, there looks to be another trough axis that tries to cross the region. This may help support convection through the overnight. Hard to say at this point how much coverage we will see, but there is the potential. Temperatures will be around normal for this time of year. 26 LONG TERM /Monday through Saturday/... No big changes for the long term except some minor tweaks to cloud cover. Otherwise current forecast looks good. Models still showing a front dropping into GA first part of the upcoming week. Some drying indicated over the north half but not enough to take pops out completely except for a couple of night time periods. Previous discussion is included below. 41 LONG TERM /Sunday Night through Friday/... The frontal system that moves into N GA in the short term will have moved into central GA by the beginning of the extended. Even with the frontal boundary in place we will still see a mainly diurnal trend as daytime heating will continue to spark convective development each afternoon and evening. The frontal boundary continues moving south into FL into the middle of next week as it also continues to weaken. With the front making little progress southward...expecting a similar trend in the weather Sunday through Tuesday. The front will likely "wash out" on Tuesday with the mid level trough slowly becoming replaced by a large ridge...so convective coverage may be somewhat less Wed through Fri. Expecting a large ridge to build into the area Wednesday with a bit drier air mass across the region. This pattern would mean hotter and drier weather for the end of the extended forecast but given the time of year...isolated convection will still be possible Wed- Fri. Temps will have no problem pushing into 90s across the area. 01 && .AVIATION... 00Z Update... Convection has diminished across ATL/AHN area but continues in the CSG/MCN. This will also diminish through the evening hours. Patchy fog will develop later tonight, mainly in areas that received rain this evening. Convection will develop again late Sunday morning and continue into the afternoon. Winds will be light westerly and continue into Sunday. //ATL Confidence...00Z Update... High on all elements. 17 && .PRELIMINARY POINT TEMPS/POPS... Athens 72 87 70 87 / 30 50 40 50 Atlanta 73 86 71 87 / 20 50 40 40 Blairsville 65 83 63 84 / 20 40 30 30 Cartersville 70 87 70 88 / 20 40 30 40 Columbus 75 88 73 88 / 60 60 40 50 Gainesville 71 85 70 86 / 20 50 30 40 Macon 73 89 72 89 / 60 60 40 50 Rome 70 88 70 89 / 20 30 30 30 Peachtree City 71 87 70 87 / 40 50 40 50 Vidalia 74 89 73 88 / 60 60 50 60 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...17 LONG TERM....20 AVIATION...17
Hazardous weather outlook, Jul 15, 6:00 PM EDT, 1 hour 39 minutes before
Hazardous Weather Outlook...Updated National Weather Service Peachtree City GA 600 PM EDT Sat Jul 15 2017 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-161030- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 600 PM EDT Sat Jul 15 2017 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...Tonight... Scattered to numerous thunderstorms are expected across north and central Georgia this evening, with isolated severe storms possible. A frontal boundary through the area will bring increased moisture and instability to the area. Some storms may be strong to severe through the evening with the main hazards being strong gusty winds, heavy rainfall, frequent lightning, and hail. Although a few isolated thunderstorms may linger after midnight, no severe thunderstorms are expected through the early morning hours. .DAYS TWO THROUGH SEVEN...Sunday through Friday... Isolated to scattered thunderstorms are possible each afternoon and evening through Friday. Widespread thunderstorm development with isolated severe storms is expected across the area Sunday and Monday with the frontal system still affecting the area. Heat Index values will approach 105 degrees over portions of central Georgia, generally Wednesday through Friday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not requested but spotters are encouraged to submit reports of severe weather through the web by going to weather.gov/atlanta.
In the hours before
Special weather statement, Jul 15, 5:41 PM EDT, 1 hour 58 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
541 PM EDT SAT JUL 15 2017
GAZ054>057-152215-
Fayette GA-Clayton GA-Spalding GA-Henry GA-
541 PM EDT SAT JUL 15 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN FAYETTE...SOUTHERN
CLAYTON...SPALDING AND SOUTHWESTERN HENRY COUNTIES UNTIL 615 PM
EDT...
At 541 PM EDT...a strong thunderstorm was over Sunny Side, or near
Griffin...moving southeast at 15 mph.
HAZARD...Winds up to 40 mph and pea sized hail.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Griffin, Hampton, Locust Grove, Brooks, Woolsey, Sunny Side, East
Griffin, Highland Mills, Towalaga, Experiment, Birdie, Vaughn, Rover,
Luella, Atlanta Motor Speedway, Lake Horton and Zetella.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately.
LAT...LON 3344 8429 3337 8409 3319 8432 3319 8437
3320 8438 3320 8439 3321 8440 3321 8441
3328 8451
TIME...MOT...LOC 2141Z 314DEG 14KT 3334 8426
HAIL...0.25IN
WIND...40MPHSpecial weather statement, Jul 15, 5:43 PM EDT, 1 hour 56 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
543 PM EDT SAT JUL 15 2017
GAZ046-048-057-058-152215-
Butts GA-Rockdale GA-Newton GA-Henry GA-
543 PM EDT SAT JUL 15 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN BUTTS...SOUTHEASTERN
ROCKDALE...SOUTHWESTERN NEWTON AND EASTERN HENRY COUNTIES UNTIL 615
PM EDT...
At 543 PM EDT...a strong thunderstorm was near Oak Hill, or near
McDonough...moving southeast at 15 mph.
HAZARD...Winds up to 40 mph and pea sized hail.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
McDonough, Porterdale, Ola, Worthville, Magnet, Fincherville,
Kelleytown, Oak Hill and Rocky Plains.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately.
LAT...LON 3347 8420 3363 8401 3352 8379 3335 8395
TIME...MOT...LOC 2143Z 314DEG 14KT 3350 8405
HAIL...0.25IN
WIND...40MPHSpecial weather statement, Jul 15, 5:55 PM EDT, 1 hour 44 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
555 PM EDT SAT JUL 15 2017
GAZ107>109-152230-
Wilcox GA-Dodge GA-Pulaski GA-
555 PM EDT SAT JUL 15 2017
...SIGNIFICANT WEATHER ADVISORY FOR WILCOX...WESTERN DODGE AND
SOUTHERN PULASKI COUNTIES UNTIL 630 PM EDT...
At 555 PM EDT...a strong thunderstorm was near Pope City, or 8 miles
west of Abbeville...moving north at 15 mph.
HAZARD...Winds up to 40 mph and pea sized hail.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Abbeville, Rochelle, Pineview, Pitts, Cedar Creek, Pope City,
Finleyson and Ocmulgee Banks.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately.
LAT...LON 3190 8338 3193 8359 3220 8356 3214 8327
3197 8331
TIME...MOT...LOC 2155Z 191DEG 6KT 3203 8345
HAIL...0.25IN
WIND...40MPHLocal storm report, Jul 15, 5:57 PM EDT, 1 hour 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
557 PM EDT SAT JUL 15 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0227 PM TSTM WND DMG 1 ENE LINDALE 34.19N 85.16W
07/15/2017 FLOYD GA 911 CALL CENTER
POWER LINES REPORTED DOWN AT THE INTERSECTION OF NELSON
ST SE AND SPUR 101 SE.
&&
EVENT NUMBER FFC1701100
KINGLocal storm report, Jul 15, 6:32 PM EDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
632 PM EDT SAT JUL 15 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0116 PM TSTM WND DMG 1 NNE HALL MILL 34.80N 85.35W
07/15/2017 WALKER GA 911 CALL CENTER
TREE REPORTED DOWN NEAR THE INTERSECTION OF KENSINGTON
RD AND HWY 136.
&&
EVENT NUMBER FFC1701101
KINGSpecial weather statement, Jul 15, 7:39 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
739 PM EDT SAT JUL 15 2017
GAZ076-160015-
Jefferson GA-
739 PM EDT SAT JUL 15 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN JEFFERSON COUNTY
UNTIL 815 PM EDT...
At 739 PM EDT...a strong thunderstorm was near Stapletons Crossroads,
or 8 miles north of Louisville...moving east at 10 mph.
HAZARD...Winds up to 40 mph and pea sized hail.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Louisville, Wrens, Stapleton, Matthews, Stellaville and Stapletons
Crossroads.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately.
LAT...LON 3315 8227 3307 8229 3295 8228 3304 8253
3322 8250 3324 8224 3321 8224
TIME...MOT...LOC 2339Z 281DEG 9KT 3312 8245
HAIL...0.25IN
WIND...40MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 14, 8:08 PM EDT | Special Weather Statement | FFC | Cherokee | 52 min |
| Jul 14, 8:20 PM EDT | Special Weather Statement | FFC | Gwinnett | 40 min |
| Jul 14, 9:02 PM EDT | Special Weather Statement | FFC | DeKalb | 43 min |
| Jul 14, 9:52 PM EDT | Special Weather Statement | FFC | Dade | 38 min |
| Jul 14, 10:36 PM EDT | Special Weather Statement | FFC | Dade | 39 min |
| Jul 15, 11:58 AM EDT | Special Weather Statement | FFC | Walker | 32 min |
| Jul 15, 12:48 PM EDT | Special Weather Statement | FFC | Walker | 27 min |
| Jul 15, 1:16 PM EDT | Special Weather Statement | FFC | Chattooga | 29 min |
| Jul 15, 1:31 PM EDT | Severe Thunderstorm Warning | FFC | Chattooga, Floyd, Gordon, Walker | 29 min |
| Jul 15, 2:09 PM EDT | Special Weather Statement | FFC | Toombs | 36 min |
| Jul 15, 2:12 PM EDT | Special Weather Statement | FFC | Floyd | 33 min |
| Jul 15, 2:29 PM EDT | Special Weather Statement | FFC | Pickens | 31 min |
| Jul 15, 2:39 PM EDT | Special Weather Statement | FFC | Bartow | 36 min |
| Jul 15, 4:34 PM EDT | Special Weather Statement | FFC | DeKalb | 26 min |
| Jul 15, 4:43 PM EDT | Special Weather Statement | FFC | Montgomery, Treutlen, Wheeler | 32 min |
| Jul 15, 4:55 PM EDT | Severe Thunderstorm Warning | FFC | Montgomery, Treutlen, Wheeler | 35 min |
| Jul 15, 5:05 PM EDT | Special Weather Statement | FFC | Ben Hill | 25 min |
| Jul 15, 5:06 PM EDT | Special Weather Statement | FFC | Dodge | 24 min |
| Jul 15, 5:32 PM EDT | Special Weather Statement | FFC | Dodge, Treutlen, Wheeler | 28 min |
| Jul 15, 5:41 PM EDT | Special Weather Statement | FFC | Spalding | 34 min |
| Jul 15, 5:43 PM EDT | Special Weather Statement | FFC | Henry | 32 min |
| Jul 15, 5:55 PM EDT | Special Weather Statement | FFC | Wilcox | 35 min |
Nearby
Special Weather Statements in Georgia, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.